... transplant medications are migraines and daily headaches. Fioricet with Codeine was prescribed 16 years ago for the migraines and headaches. I was up to 360 capsules a month, now down to 270 entirely on my own - no help from Docs. I can not seem to get lower and the Docs or Pharmacy will not help, in fact both the Doctor and Pharmacy said that going into withdrawal was not their problem. All they can talk about is it being a management problem, I need help, does anyone know of a reputable clinic that can help get me off this medication? I am taking amitriptyline for the migraines and it has helped reduce the frequency but leaves me with less energy and slows mental process "general foggyness" All in all I wish I didn't have to use any fioricet at all. I cannot seem to get below 10 to 12 pills per day. I quit smoking pot in my early twenties (I am 64 now) and it was MUCH EASIER than this. Any suggestions as to any way to lower daily intake would be welcome. Thanks from a new member.
I think that the Michigan Headache and Neurological Institute could likely help you. Their number is 800-518-3639 located in Ann Arbor, MI, unless they have another facility. In case, the telephone number is deleted on this message, look up Joel Saper. I haven't recommended this place to anyone else because I was unhappy that they only wanted to put me in the hospital for at least 2 weeks to try medications, but in your case, you need to be in the hospital to taper down on the Fioricet and try other medications.
Or another idea is to simply try another neurologist who would be willing to treat you better--that is to get you off the Fiorcet and try other treatments or medications. It sounds like you have a terribly inadequate doctor right now. And make sure you see a neurologist at least and preferably a headache specialist.
I don't think the Institute knows about Botox or nerve block injections which have helped me enormously. I've changed from having moderate to severe migraines every day to mild migraines many days IF I don't do much of anything. And also, ask your current doctor for a Butrans patch which delivers opiates 24/7 which have kept me out of the ER for the last month and half since using it--a record for me. It's a brand new patch on the market just this year. And is supposed to be non-addictive.
I also take Fiorcet, but was firmly told not to take it more than 2x/week, or it causes continuous migraines, which is what has happened to you. So it's worth getting off of it except for that much.
All the best to you and PLEASE let me know how you are doing.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 25 Oct 2012 • 6 answers
Posted 10 May 2013 • 3 answers
Posted 14 May 2013 • 2 answers
Posted 10 Sep 2015 • 3 answers
Posted 5 Nov 2015 • 2 answers